Oklahoma, 2007

Damaging Winds in Oklahoma, September 30, 2007

September 30, 2007 · NWS TSA · 4 events in 4 counties and zones

A few severe thunderstorms occurred across far northeast Oklahoma during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A few severe thunderstorms occurred across far northeast Oklahoma during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 2:22 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 30, 2:22 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 30 2007

.DISCUSSION...
MUCH ADVERTISED COOL FRONT IS RAPIDLY APPROACHING THE AREA AND
EXTENDED FROM ABOUT WICHITA TO ENID TO GRANITE. SATELLITE
EXTRAPOLATION PLACES FRONT TO NEAR TULSA BY 00Z WITH A RAPID DROP
IN LOW LEVEL MOISTURE IMMEDIATELY BEHIND IT. NARROW LINE OF STRONG
STORMS HAS DEVELOPED ALONG THE FRONT FROM NE KANSAS BACK TO NEAR
I-35 CORRIDOR IN NC OKLAHOMA. ANALYSIS OF CONVECTIVE GRIDS SHOWS
FRONT WILL BE ENCOUNTERING A WEAKLY CAPPED AIRMASS NORTH OF I-40
THROUGH THE LATE AFTERNOON WITH SFC BASED CAPES 2000-2500 THROUGH
MUCH OF EASTERN OK.

BOUNDARY WILL EVENTUALLY BECOME MORE EAST-WEST ORIENTED LATER
TONIGHT AS UPPER SYSTEM LIFTS NE TOWARD THE GREAT LAKES. WILL SEE
A CONTINUED THREAT OF THUNDERSTORMS OVERNIGHT ACROSS SOUTHERN
SECTIONS BUT WITH A REDUCED SEVERE THREAT. DRY AIR AND CLEARING
SKIES WILL BRING COOLER OVERNIGHT LOWS TO NORTHERN SECTIONS...AND
GENERALLY UNDERCUT GUIDANCE LOW TEMPS A LITTLE OVER NE OKLAHOMA.

MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT IN HANDLING THE
AIRMASS CHANGE MONDAY WITH MOISTURE LURKING NEAR THE RED RIVER AND
GRADUALLY SURGING NORTH AGAIN BY EARLY TUESDAY AS NEXT SYSTEM
APPROACHES IN PROGRESSIVE UPPER PATTERN. MOISTURE ASSOCIATED WITH
THIS SYSTEM APPEARS DEEPER AND THUS A BETTER OPPORTUNITY FOR SIG
RAINFALL LATE TUESDAY. AGAIN THOUGHT THE AIRMASS CHANGE IN THE
WAKE OF FRONT IS NOT GREAT AND WILL REMAIN WARM THROUGH THE
REMAINDER OF TE WEEK.

ALL MEDIUM RANGE PROGS INDICATE THE UPPER PATTERN BECOMES MORE
AMPLIFIED WITH TIME BY LATE IN THE WEEK. THIS WILL BRING THE FIRST
REAL COLD FRONT OF THE SEASON POSSIBLY AS EARLY AS SUNDAY AS A
STRONG TROUGH MOVES INTO THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  85  72  86 /  10   0  10  60
FSM   67  87  68  89 /  40  10   0  20
MLC   67  88  69  88 /  40  10  10  20
BVO   54  85  66  83 /  10   0  10  70
FYV   61  82  62  85 /  50   0   0  30
BYV   60  82  64  84 /  50   0   0  40
MKO   62  85  69  87 /  50   0  10  50
MIO   55  84  66  85 /  50   0  10  60
F10   64  85  69  87 /  40   0  10  40
HHW   72  88  69  89 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Sep 30, 12:01 PM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT SUN SEP 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN SEP 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATER THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE FORMING ON THE FRONT AND
ARE EXPECTED TO MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS AS A SCATTERED OR BROKEN LINE OF STORMS LATER THIS
AFTERNOON AND THIS EVENING. EVEN THOUGH MOISTURE IS ABUNDANT...THE
AIRMASS IS ONLY MODERATELY UNSTABLE...WITH CAPE VALUES OF AROUND
1000 TO 1500 EXPECTED. THIS INSTABILITY IS SUFFICIENT TO CREATE A
LIMITED RISK OF SEVERE THUNDERSTORMS...PRODUCING STRONG WIND GUSTS
AND MARGINALLY SEVERE HAIL. WIND SHEAR IS WEAK BIT SUFFICIENT TO
INDICATE THE POSSIBILITY FOR ISOLATED BRIEF TORNADOES...MAINLY IN
FAR EASTERN OKLAHOMA OR NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...AFTER 4 PM IN EASTERN OKLAHOMA
AND AFTER 6 PM IN NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON
TUESDAY...PROVIDING ANOTHER CHANCE OF STRONG THUNDERSTORMS TUESDAY
INTO EARLY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Sep 30, 2:27 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT SUN SEP 30 2007

OKZ054-302100-
OSAGE OK-
327 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 327 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF GRAINOLA TO 6 MILES
SOUTHWEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3699 9630 3693 9639 3687 9676 3700 9665
TIME...MOT...LOC 2027Z 254DEG 30KT 3699 9659 3690 9672
Special weather statement, Sep 30, 3:22 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SUN SEP 30 2007

OKZ054-055-302200-
OSAGE OK-WASHINGTON OK-
422 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN WASHINGTON AND NORTHEASTERN OSAGE

AT 422 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF HULAH TO 5 MILES SOUTH OF
PEARSONIA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...OKESA...PEARSONIA...
BIGHEART...HULAH AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3699 9582 3664 9605 3665 9663 3699 9633
TIME...MOT...LOC 2122Z 258DEG 29KT 3701 9614 3674 9640
Special weather statement, Sep 30, 4:05 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN SEP 30 2007

OKZ054>056-302300-
NOWATA OK-OSAGE OK-WASHINGTON OK-
505 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA...NORTHERN WASHINGTON AND NORTHEASTERN OSAGE

AT 505 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WANN TO 4 MILES NORTHWEST OF
DEWEY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...LENAPAH...WANN...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9541 3695 9542 3694 9543 3689 9543
      3684 9543 3675 9614 3701 9599
TIME...MOT...LOC 2205Z 254DEG 28KT 3702 9576 3682 9599
Special weather statement, Sep 30, 5:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN SEP 30 2007

OKZ056>058-302345-
CRAIG OK-NOWATA OK-OTTAWA OK-
602 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...NORTHWESTERN OTTAWA AND EASTERN NOWATA

AT 602 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF HOLLOW TO 14 MILES WEST OF
CENTRALIA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...COMMERCE...CARDIN...PICHER...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3699 9478 3674 9508 3672 9561 3699 9535
TIME...MOT...LOC 2302Z 265DEG 28KT 3699 9530 3673 9557
Special weather statement, Sep 30, 5:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SUN SEP 30 2007

OKZ057-058-010015-
CRAIG OK-OTTAWA OK-
635 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND OTTAWA

AT 635 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF CARDIN TO 4 MILES WEST OF
PYRAMID CORNERS...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...PYRAMID
CORNERS...BLUEJACKET AND WELCH.

THE STRONGEST PORTION OF THIS LINE OF THUNDERSTORMS WAS ACROSS
NORTHERN CRAIG COUNTY...AND WILL PASS NORTH OF U.S. HIGHWAY 59.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3677 9463 3676 9537 3699 9512 3699 9462
TIME...MOT...LOC 2335Z 263DEG 40KT 3699 9486 3680 9521

The radar

The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Craig

When
September 30, 5:45 PM CST
Where
Craig County, 4 mi N of Welch
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.928, -95.100

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Ottawa

When
September 30, 6:08 PM CST
Where
Ottawa County, 1 mi E of Miami
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.880, -94.862

Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree blocked a road.

Thunderstorm Wind, Adair

When
September 30, 8:55 PM CST
Where
Adair County, 1 mi W of Westville
Measured
61 kt (70 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.980, -94.588

Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree blocked a road.

Thunderstorm Wind, Cherokee

When
September 30, 9:43 PM CST
Where
Cherokee County, Cookson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.700, -94.970

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59244, 59245, 59246, 59247.